Transseptal punctures in ablation and heada... - AF Association

AF Association
19,967 members24,393 posts

Transseptal punctures in ablation and headaches / migraine

Froggy
Froggy

Hi - had a call today from an arrhythmia nurse specialist at the ablation hospital to see if all was OK. I told her it was not giving me any problems but that I keep getting headaches - I don't usually get headaches.

She said that when they puncture the heart septum from right to left it needed time to heal. Until then it could cause migraine type headaches. Anyone else experienced this?

I have to admit, until she told me this, I had some concerns. Even my teeth are aching!

11 Replies
oldestnewest
BobD
BobDVolunteer

Silent migraine (aura only ) seems to be quite a common complaint post ablation so interesting to read that even if I don;t understand why. lol

BobD

Froggy
Froggy in reply to BobD

Wish mine were silent Bob :-)

Hi Froggy - That's interesting what you say about the heart septum being punctured. I've never thought before about anything being punctured in the heart during an ablation - mine was last June. It's odd but my teeth have been aching and my whole mouth sore since I had a cardioversion almost 4 weeks ago and it also gave me pains in my head for several weeks. I was starting to think I had something awful when it suddenly went. Hope you are soon headache free.

Offcut
Offcut in reply to jeanjeannie50

could be you clenching your teeth when they CV you

jeanjeannie50
jeanjeannie50 in reply to Offcut

Have just been to my dentist this morning and I have a tooth infection, probably been brewing for a while. Root filling and antibiotics - Ugh as if I don't take enough tablets!! I asked if I really had to take it and his answer was 'No, not unless the pain continues, or gets worse'. Could it possibly get any worse I wonder, cos it was hell!! Anyway as they interact with my Warfarin I won't be taking them unless I really have to. Could have been started by my teeth clenching during cardioversion.

Froggy
Froggy in reply to jeanjeannie50

Headaches still there but are less severe and frequent. Offcut might have a point as I needed a kick start after the ablation.

Hi,

After one year, I hope you will read this. Are you still getting headaches? If not, I would be grateful to know how long they lasted? I have been suffering appalling headaches since beginning of April. They occur on a daily basis and can last up to 15 hours. Would be grateful to hear from you.

Regards,

Maxim.

Hi Maxim - I am glad to say that the headaches have gone now 😁 I remember they lasted around 3 months then just disappeared, gradually.

Did you have an Ablation in April then? If so, I would give yourself another few weeks for them to clear. Or, if you are concerned, call your AF nurse to see what they have to say. Hope it clears soon for you - good luck x

Yes I have had a headache for two days since I had my AF Ablation. Hopefully it will eventually go away.

If yo are warfarin, make sure you do not have a bleed in the brain! I had 8 weeks of severe headaches until an MRI found the bleed.

Best wishes,

maxim.

You may also like...